Topomax ??? Is switching a good idea

Messages
12
Reaction score
0
Points
0
I've been on topomax for 12 year
They control my seziures very well however the side effects are bothering me and have done for years.
I always feel light headed. Always feel unmotavated and the usual topomax symptoms.
I have been told I can change to lamaotrigine or levateraciam
But I will have to stop driving, which I really am upset about.
Has anyone switched from to topomax and had a good experience when switching ???
 

Porkette

Veteran
Messages
1,421
Reaction score
12
Points
148
Hi Becca,

When I went off the Topamax my seizures decreased after I was put on vimpat for absence and complex partial seizure. You body may be getting used to the Topamax and that's why you are feeling this way. The same thing happened to me while I took Depakene for over 16 yrs. and my body got used to it. I wish you the best of luck and May God Bless You!

Sue
 
Messages
12
Reaction score
0
Points
0
Thanks for the reply
Why did you come off the topomax, was it because of the side effects ?
 

Porkette

Veteran
Messages
1,421
Reaction score
12
Points
148
Hi Becca,

The reason why I went off the Topamax is because the drug was increasing my seizures. I had 23 seizures in one month and that hasn't happened to me since I was a kid, so my Dr. put me on vimpat and that really helped me a lot and decreased my seizures stopping most of the complex partial seizures, so far this yr. I've only had 3-4 complex partial seizures and I have noticed that the absence seizures don't last as long either. I wish you the best of luck and May God Bless You!

Sue
 
Top